by Dr. Trupti Shirole on  October 15, 2015 at 9:47 AM Drug News
 Overuse of Oral Contraceptives may Cause Blood Coagulation, Cardiovascular Diseases
Excess use of oral contraceptives pills by women has previously been linked to altered immune and inflammatory factors. Doctors have warned that such overuse of contraceptive pills can lead to increased blood coagulation, with an increased risk of cardiovascular problems.

Dr. Bandita Sinha, consultant gynecologist and obstetrics, at Fortis hospital and Apollo Clinic, said, "There is no doubt that excess use of oral pills has been linked to chronic immune disorders with an inflammatory component. It also offers disadvantages in terms of irregular menstrual cycles, pre-menstrual symptoms and heavy or painful periods."

Recent surveys have suggested that the country is witnessing 100% rise in the use of contraceptive pill users from 8.2 million consumers in the recent years. Dr. Sinha said, "Among several other health complications caused by oral contraceptives, breast tenderness and skin allergies have become prominent. It's being seen that women in the age group of 19-25 are more into the consumption of contraceptive pills. Skin allergies, breast tenderness, spotting and irregular periods have become very prominent."

Dr. Priyabrat Das of Safdarjang hospital said, "Skin allergy reactions have been reported following excess administration of the drug. Levonorgestrel has the ability to decrease glucose tolerance (diabetes) when used for the longer term. When used for emergency contraception, the doctor must be consulted three weeks for follow up."

Levonorgestrel is a manufactured hormone used in a number of births. Dr. Sinha added, "A lot many times, harm caused by contraceptive pills to be consumed by a woman depends upon the environmental conditions and her physical fitness. A woman's body weight and age factor also determines the dosages of contraceptive pills."

Source: IANS

Most Popular on Medindia